Alert archive / Indiana / Wind Advisories in 2006
Wind Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Apr 3, 2006, 8:35 AM EDT for 39 counties in Indiana. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 8:35 AM EDT (12:35 UTC)
- Expired
- Apr 3, 2006, 7:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 031235 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 835 AM EDT MON APR 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... INZ021-028>031-035>049-051>057-060>065-067>072-032045- /O.NEW.KIND.WI.Y.0005.060403T1235Z-060403T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 735 AM CDT MON APR 3 2006 /835 AM EDT MON APR 3 2006/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. WINDS WILL REACH 35 MPH AT TIMES TODAY WITH GUSTS TO 45 MPH. PEOPLE...ESPECIALLY IN DOWNTOWN INDIANAPOLIS SHOULD BE ALERT TO FLYING DEBRIS LEFTOVER FROM LAST NIGHTS STORMS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KOCH
2 follow-up statements
000 WWUS73 KIND 031910 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EDT MON APR 3 2006 INZ021-028>031-035>049-051>057-060>065-067>072-032300- /O.CON.KIND.WI.Y.0005.000000T0000Z-060403T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 210 PM CDT MON APR 3 2006 /310 PM EDT MON APR 3 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE INTO THE LATE AFTERNOON HOURS...WITH A FEW GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO DIMINISH NOTICEABLY TOWARDS SUNSET. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAS
000 WWUS73 KIND 032305 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 PM EDT MON APR 3 2006 INZ021-028>031-035>049-051>057-060>065-067>072-040015- /O.EXP.KIND.WI.Y.0005.000000T0000Z-060403T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 605 PM CDT MON APR 3 2006 /705 PM EDT MON APR 3 2006/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDSPEEDS WILL CONTINUE TO DECREASE OVERNIGHT. DURING THE EVENING THEY MAY GUSTS TO 25 MILES AN HOUR BUT WILL DECREASE TO AROUND 15 MILES AN HOUR BY EARLY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 3, 7:08 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 3, 7:08 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 708 AM EDT MON APR 3 2006 .AVIATION...12Z TAF CONCERNS DEAL LARGELY WITH ONSET OF MVFR CIGS AND GUSTY WINDS. AREA OF UPPER LEVEL LOW PRESSURE WILL DRIFT INTO THE AREA AND BRING SHOWERS AND MVFR CIGS BEGINNING FROM 12Z ON. RAIN NOT EXPECTED TO BE HEAVY EXCEPT SOME TEMPORARILY HEAVY SHOWERS VCTY OF KLAF AND KHUF. BRIEF IFR CIGS POSSIBLE NEAR KLAF BETWEEN 14Z AND 17Z. OTHERWISE MOSTLY MVFR CIGS ALL AREAS...CLOUDS BREAKING UP TOWARDS 00Z THEN SKC DEVELOPING LATER TONIGHT. WINDS WILL INCREASE NW BETWEEN 25 AND 30 KTS THIS MORNING WITH OCCASIONAL GUSTS TO NEAR 35 KNOTS. THEY SHOULD DIMINISH RAPIDLY TOWARDS 00Z TONIGHT AND DROP OFF TO 10 KTS OR LESS OVERNIGHT. && .PREV DISCUSSION... (ISSUED 450 AM EDT MON APR 3 2006) FCST FOCUS ON WINDS TODAY ETA AND GFS AGREE WELL AND WITH NO SIG INITIALIZATION ISSUES, I WILL USE A BLEND. STILL DEEPENING SFC LOW WAS LOCATED NEAR CHICAGO WITH 3HR PRESSURE RISE/FALL COUPLET NOW ACROSS CENTRAL IL BACK TO THE MS RIVER. WINDS ACROSS THIS REGION HAVE BEEN GUSTING IN THE 30 TO 35KT RANGE. THE DRYSLOT WHICH IS CURRENTLY OVER THE CWA WILL BE REPLACED BY WRAP AROUND CAA LOW STRATOCUMULUS THIS MORNING. EXPECT MAX TEMPS FOR TODAY TO OCCUR AROUND 12Z FALLING INTO THE 40S THEREAFTER. I AM CONCERNED ABOUT WIND GUSTS EXCEEDING WIND ADVISORY CRITERIA TODAY. BUFKIT SOUNDING DATA SHOWS WINDS OF 40 TO 45KTS NEAR THE TOP OF THE MIXING LAYER BY 18Z. HOWEVER, THERE IS A WEAK INVERSION DUE TO THE CAA AND TIME HTS DO NOT SHOW STRONG DOWNWARD MOTION BELOW 850MB THIS MORNING. CONSENSUS WITH OFFICES TO THE NORTH SUGGEST HOLDING OFF FOR NOW BUT WELL HAVE TO WATCH WIND GUSTS. BEYOND TODAY...THE FCST LOOKS GOOD AND AGREES WITH TEMP GUIDANCE. THE NEXT CHANCE FOR PRECIP LOOKS TO BE LATER THURS INTO FRIDAY. IND WATCHES/WARNINGS/ADVISORIES...NONE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 3:52 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 AM EDT MON APR 3 2006 INZ021-028>031-035>049-051>057-060>065-067>072-040800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 252 AM CDT MON APR 3 2006 /352 AM EDT MON APR 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. STRONG GUSTY NORTHWEST WINDS WILL BUFFET CENTRAL INDIANA TODAY. OCCASIONAL GUSTS OF 40 MPH WILL BE COMMON WITH SOME HIGHER GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS TO THE AREA THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Apr 3, 4:45 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 9 S LOOGOOTEE 38.55N 86.91W
04/02/2006 MARTIN IN BROADCAST MEDIA
2 OR 3 HOMES REPORTED AS DESTROYED ALONG HIGHWAY 231 NEAR
THE MARTIN AND DAVIESS COUNTY LINE ALSO A TRAILER THROWN
INTO TREES
0905 PM HAIL LAWRENCE 39.87N 85.99W
04/02/2006 E0.75 INCH MARION IN PUBLIC
0920 PM HAIL 1 N WEST TERRE HAUTE 39.48N 87.45W
04/02/2006 U0.75 INCH VIGO IN TRAINED SPOTTER
ACCOMPANIED BY ESTIMATED 50 MPH WINDS
0923 PM TSTM WND DMG 2 W THORNTOWN 40.13N 86.65W
04/02/2006 BOONE IN AMATEUR RADIO
STORAGE BUILDING BLOWN DOWN AND 12 INCH DIAMETER LIVE
LIMBS DOWN ON STATE ROAD 47.
0925 PM TSTM WND DMG LINTON 39.04N 87.16W
04/02/2006 GREENE IN PUBLIC
WIDESPREAD DAMAGE IN LINTON INCLUDING LARGE TREES DOWN, A
SEMI TRUCK BLOWN OVER, SIGNS BLOWN OVER, AND FALLEN POWER
LINES
0930 PM TSTM WND DMG 6 W GREENWOOD 39.62N 86.23W
04/02/2006 JOHNSON IN PUBLIC
SHEET METAL AND OTHER DEBRIS BLOWN ONTO COX ROAD NEAR
LANDERSDALE ROAD IN MORGAN COUNTY
0930 PM TSTM WND DMG 10 SW INDIANAPOLIS 39.67N 86.28W
04/02/2006 MARION IN PUBLIC
TREE LIMBS AND WIRES DOWN ON COX ROAD JUST NORTH OF THE
MARION/MORGAN COUNTY LINE.
0945 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
04/02/2006 JACKSON IN EMERGENCY MNGR
12 TO 24 INCH DIAMETER TREES DOWN, CONCRETE LIGHT POLES
TWISTED AND DOWN, WIDESPREAD TREE DAMAGE
0945 PM TSTM WND DMG SEYMOUR 38.96N 85.89W
04/02/2006 JACKSON IN EMERGENCY MNGR
ONE HOUSE ON NORTHWEST SIDE OF SEYMOUR DESTROYED
0945 PM TSTM WND GST 9 W INDIANAPOLIS 39.78N 86.32W
04/02/2006 M64.00 MPH MARION IN PUBLIC
0956 PM TSTM WND DMG BROWNSBURG 39.84N 86.39W
04/02/2006 HENDRICKS IN PUBLIC
18 INCH DIAMETER TREE DOWN
1000 PM TSTM WND DMG 8 S INDIANAPOLIS 39.66N 86.15W
04/02/2006 MARION IN PUBLIC
EXTENSIVE DAMAGE IN AREA INCLUDING 10 FOOT HIGH TREES
UPROOTED AND HOME DEBRIS SCATTERED ACROSS THE AREA
1010 PM TSTM WND DMG 1 E BROWNSBURG 39.84N 86.38W
04/02/2006 HENDRICKS IN AMATEUR RADIO
18 INCH DIAMETER LIVE TREE DOWN AND PARTIALLY BLOCKING
COUNTY ROAD
1010 PM TSTM WND DMG 2 NE PLAINFIELD 39.72N 86.36W
04/02/2006 HENDRICKS IN TRAINED SPOTTER
30 INCH DIAMETER TREE DOWN ON COUNTY ROADS
1030 PM TSTM WND DMG SULPHUR SPRINGS 40.01N 85.44W
04/02/2006 HENRY IN TRAINED SPOTTER
TWO MOBILE HOMES DAMAGED. ONE HAD PORTION OF ROOF BLOWN
OFF AND THE OTHER WAS PARTIALLY BLOWN OFF FOUNDATION.
1035 PM TSTM WND DMG MERIDIAN HILLS 39.89N 86.16W
04/02/2006 MARION IN AMATEUR RADIO
TOPS OF CHIMNEY BLOWN OFF, NUMEROUS UPROOTED TREES, TREE
STRIPPED OF ITS BARK
1035 PM TSTM WND DMG 1 E CADIZ 39.95N 85.47W
04/02/2006 HENRY IN AMATEUR RADIO
GRAIN SILO DAMAGED
&&
JOHNSONLocal storm report, Apr 3, 6:10 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG TERRE HAUTE 39.47N 87.38W
04/02/2006 VIGO IN PUBLIC
ROOF BLOWN OFF SKATING RINK...POWER LINES AND TREES
DOWN...FALLEN LIMBS OVER AREA ROADWAYS
&&
JOHNSONLocal storm report, Apr 3, 7:53 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 7 SW INDIANAPOLIS 39.70N 86.24W
04/02/2006 E0.88 INCH MARION IN NWS EMPLOYEE
&&
JBLocal storm report, Apr 3, 7:55 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 AM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG 9 SW INDIANAPOLIS 39.68N 86.27W
04/02/2006 MARION IN NWS EMPLOYEE
MINOR ROOF DAMAGE TO NWS BUILDING
&&
JBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 38 min |
| Apr 2, 8:22 PM EDT | Severe Thunderstorm Warning | IND | Sullivan | 38 min |
| Apr 2, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 15 min |
| Apr 2, 8:31 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 44 min |
| Apr 2, 8:51 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 39 min |
| Apr 2, 8:53 PM EDT | Tornado Warning | IND | Clay, Parke, Vigo | 25 min |
| Apr 2, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 30 min |
| Apr 2, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Clay, Hendricks, Jackson, Johnson and 7 more | 53 min |
| Apr 2, 9:09 PM EDT | Tornado Warning | IND | Hendricks, Parke, Putnam | 51 min |
| Apr 2, 9:11 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 49 min |
| Apr 2, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Putnam and 1 more | 44 min |
| Apr 2, 9:32 PM EDT | Tornado Warning | IND | Johnson, Marion, Morgan | 43 min |
| Apr 2, 9:39 PM EDT | Tornado Warning | IND | Boone, Hamilton, Hendricks, Marion | 51 min |
| Apr 2, 9:40 PM EDT | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 34 min |
| Apr 2, 9:45 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Rush, Shelby | 45 min |
| Apr 2, 9:51 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 39 min |
| Apr 2, 9:52 PM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jennings | 38 min |
| Apr 2, 9:54 PM EDT | Tornado Warning | IND | Hancock, Henry, Johnson, Madison, Marion, Rush and 1 more | 51 min |
| Apr 2, 10:03 PM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 42 min |
| Apr 2, 10:05 PM EDT | Tornado Warning | IND | Rush | 39 min |
| Apr 2, 10:16 PM EDT | Tornado Warning | IND | Delaware, Henry, Madison, Randolph | 44 min |
| Apr 2, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 21 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.